Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Darkling

Accutane: ultra-low dose

Hey there! :D

I’m Darkling, 16 y/o male and I have moderate acne (I think… what can you judge from the picture?) and I’m on Acctuane.

My acne is only located on the sides on my face, I’m all right otherwise, but I do have whiteheads on my forehead, blackheads on my nose and large pores on the apples of my cheeks. My face is on an evil cycle; gets better, gets worse, gets better, gets WAY worse.

I’ve been on Accutane since the beginning of March, started with 5mg/day and from April 10mg/day because I only saw slight improvement. To this day I feel like it has gotten worse. I was extremely scared to go on Acctuane so my derm put me on the ultra-low dose. I look back at pictures from Feb 2009 and it seemed WAY better, like I shouldn’t have bothered with it all.

My face hurts one day and then not. I pop my red spots when they come to a head with a tissue after showeing, but it makes the spot WAY more red and it won’t leave for WEEKS. In the meantime, MORE red spots form and it’s everything all over again. Two weeks ago I had no inflamed spots, just some hyperpigmentation, I believe.

Also, I’m FULL of whiteheads and they NEVER leave. I’ve literally searched everywhere for something that diminishes them but nothing works for me. >_<!

I don’t know whether I should ask my derm to up my dose to maybe 30mg/day? It’s just that summer is coming and I want to tan… My next appointment is on the first week of June, but I can reschedule it earlier.

I guess what I’m asking is… is this ultra-low dose useless for my condition? When should I start going higher with it? Is there anything I can do to keep the breakouts under control? Is there anything at all you'd recommend? I don’t know if I’ve gotten the IB because I get the same breakout every 3 days anyway. Oh and is my acne moderate or…? My derm said it’s inflamed with papules and pustules so I figured moderate…

Thanks SO much for reading… I’ve never posted before but I’m glad I did it. I’ve never expressed myself about acne so much before but it’s very liberating to do so!

=)

--Darkling

P.S. My camera didn't pick up on a lot of imperfections such as the uncountable whiteheads and how swollen some stuff is =S I hope you get a general idea.

post-96931-1241256217_thumb.jpg

post-96931-1241256217_thumb.jpg

Share this post


Link to post
Share on other sites

Accutane works by purging your pores .... it gradually forces everything that's blocking them to come to the surface.

On the way out, some of those blockages can become inflamed pimples.

The purging process takes time. It's different for everyone, but I'd say 2-4 months is normal range? So it's early days yet.

One nice thing about being on a low-dose course is that you can also use topicals. Is there anything that worked well for you in the past?

Share this post


Link to post
Share on other sites
Accutane works by purging your pores .... it gradually forces everything that's blocking them to come to the surface.

On the way out, some of those blockages can become inflamed pimples.

The purging process takes time. It's different for everyone, but I'd say 2-4 months is normal range? So it's early days yet.

One nice thing about being on a low-dose course is that you can also use topicals. Is there anything that worked well for you in the past?

Thanks for your reply! =)

I've only tried Differin and a sulfur type of product when I was treating a few odd pimples. My acne really developed while I was on those...

Right now I'm using Avene's Clean-Ac system and Olay Complete if I step out in the sun (every school day basically). I don't even know if SPF15 is enough...

Could I any acne serums that contain Retinol or any form of Vitamin A on this dose, though?

Share this post


Link to post
Share on other sites

That depends on your skin. I was able to use a retinol gel while on low-dose Accutane, but it was a product I've used for years, so I was already really well accustomed to it.

I was thinking more along the lines of an AHA or BHA product .... mandelic or salicylic acid. Both exfoliate the pores. Mandelic also has anti-bacterial properties and could help with inflamed breakouts.

Benzoyl peroxide might be another way to go, although it's not something I have much experience with.

Aside from acne, how's your skin? Any redness, tenderness, dryness, peeling?

Share this post


Link to post
Share on other sites
That depends on your skin. I was able to use a retinol gel while on low-dose Accutane, but it was a product I've used for years, so I was already really well accustomed to it.

I was thinking more along the lines of an AHA or BHA product .... mandelic or salicylic acid. Both exfoliate the pores. Mandelic also has anti-bacterial properties and could help with inflamed breakouts.

Benzoyl peroxide might be another way to go, although it's not something I have much experience with.

Aside from acne, how's your skin? Any redness, tenderness, dryness, peeling?

I have a product from Avene with both AHA and BHA in it (Cleanance K)... I guess I could try that? I stopped using it when I started Acctuane.

My skin is fine aside from acne... it's dry but you can't tell at all. No peeling. Tenderness only around the sore red spots. It used to be SUPER oily so I'm loving the tolerable dryness, for the moment. I do have some redness in one particular area (nose, sides of nose and cheeks). It's faint but it's noticeable. Oh but SUPER flaky dry lips. Only recently did they get bad.

Share this post


Link to post
Share on other sites

I'm on day 110 of my 60mg Clarus Accutane treatment and I'm only now starting to see results. Be patient. It is reasonable to assume that since you have been on such a low dose the purging process is taking longer than average, and that you will have to wait a little longer to see results. Hang in there and be patient because it will work

Share this post


Link to post
Share on other sites

How did the Cleanance K affect your skin before?

You might want to just spot treat problem areas .... not use it all over your face.

Share this post


Link to post
Share on other sites
I'm on day 110 of my 60mg Clarus Accutane treatment and I'm only now starting to see results. Be patient. It is reasonable to assume that since you have been on such a low dose the purging process is taking longer than average, and that you will have to wait a little longer to see results. Hang in there and be patient because it will work

Thanks for your words, it helps!

How did the Cleanance K affect your skin before?

You might want to just spot treat problem areas .... not use it all over your face.

Cleanance K made my skin really soft, in the "really exposed" kind of way and I think it helped with the redness... I'll start using it again and see the effects. I used to spot treat because it did feel too harsh to put it all over...

I am also using this disinfectant with erythromycin in it... but I'll swap it with Cleanance K for a while.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×